Alert archive / Michigan / Gale Warnings in 2025

Gale Warning 23, NWS Gaylord, MI

October 5, 2025

NWS Gaylord, MI issued this gale warning at Oct 5, 2025, 9:43 AM EDT. It took effect at Oct 5, 2025, 5:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2025, 9:43 AM EDT (13:43 UTC)
In effect from
Oct 5, 2025, 5:00 PM EDT
Expired
Oct 6, 2025, 2:00 AM EDT
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

935 
WHUS73 KAPX 051343
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
943 AM EDT Sun Oct 5 2025

LMZ341-060000-
/O.UPG.KAPX.GL.A.0008.251005T2200Z-251006T0600Z/
/O.NEW.KAPX.GL.W.0023.251005T2200Z-251006T0600Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
943 AM EDT Sun Oct 5 2025

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT
MONDAY...

* WHAT...Highest gusts up to 35 kts from the south and highest 
  waves around 7 feet expected.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...From 6 PM this evening to 2 AM EDT Monday.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-342-344>346-060000-
/O.CON.KAPX.SC.Y.0092.251005T1400Z-251006T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
943 AM EDT Sun Oct 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-060000-
/O.CON.KAPX.SC.Y.0092.251005T1800Z-251006T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
943 AM EDT Sun Oct 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM EDT MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 4 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...From 2 PM this afternoon to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
789 
WHUS73 KAPX 052043
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
443 PM EDT Sun Oct 5 2025

LMZ341-060600-
/O.EXT.KAPX.GL.W.0023.251005T2100Z-251006T0600Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
443 PM EDT Sun Oct 5 2025

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Highest gusts up to 35 kts from the south and highest 
  waves around 7 feet expected.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ321-060600-
/O.EXB.KAPX.SC.Y.0092.000000T0000Z-251006T0900Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
443 PM EDT Sun Oct 5 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Highest gusts up to 25 kts from the south and highest 
  waves around 5 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-342-344>346-060600-
/O.CON.KAPX.SC.Y.0092.000000T0000Z-251006T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
443 PM EDT Sun Oct 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-060600-
/O.CON.KAPX.SC.Y.0092.000000T0000Z-251006T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
443 PM EDT Sun Oct 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 3 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
211 
WHUS73 KAPX 060247
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1047 PM EDT Sun Oct 5 2025

LMZ341-060600-
/O.CON.KAPX.GL.W.0023.000000T0000Z-251006T0600Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
1047 PM EDT Sun Oct 5 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Highest gusts up to 35 kts from the south and highest 
  waves around 7 feet expected.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-342-344>346-061100-
/O.CON.KAPX.SC.Y.0092.000000T0000Z-251006T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1047 PM EDT Sun Oct 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-061100-
/O.CON.KAPX.SC.Y.0092.000000T0000Z-251006T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
1047 PM EDT Sun Oct 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 3 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-060900-
/O.CON.KAPX.SC.Y.0092.000000T0000Z-251006T0900Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1047 PM EDT Sun Oct 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Highest gusts up to 25 kts from the south and highest 
  waves around 5 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SJC

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 5, 6:36 AM EDT, 3 hours 7 minutes earlier. Its key messages:

  • -Strong winds build today through tonight leading to a high swim risk and rip current potential for Lake Michigan zones. -Continued warmth and winds lead to fire danger concerns today. -Chances of rainfall return Monday. -Cooler air from the north returns average temperatures to the Great Lakes region this week with overnight frost potential.
Area forecast discussion, Oct 5, 6:36 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
636 AM EDT Sun Oct 5 2025

.KEY MESSAGES...

-Strong winds build today through tonight leading to a high swim
risk and rip current potential for Lake Michigan zones.

-Continued warmth and winds lead to fire danger concerns today.

-Chances of rainfall return Monday.

-Cooler air from the north returns average temperatures to the
 Great Lakes region this week with overnight frost potential.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 336 AM EDT Sun Oct 5 2025

Pattern Synopsis...Midlevel pattern set up remains similar to
yesterday as longwave ridging slowly shifts eastward today. Strong
midlevel flow to the west of Michigan will begin to support
increasing surface winds across the region.

Forecast Details...

Today...Midlevel subsidence will deliver a final day of well above
average temperatures. Mostly clear skies (besides afternoon cumulus
field development) will push daytime highs in the low to mid 80s
across the majority of the region. Main focus remains on the
pressure graident force winds increasing this afternoon. Southwest
flow gusting into the 20s will increase wave and rip current action
over Lake Michigan. Highest swim risk locations will be the northern
shore of Michigan as the long fetch lined parallel with the wind
direction will generate 3-5+ waves. Besides the marine concern...
strong southerly winds, near critical threshold RH values, and dry
fall vegetation will lead to elevated fire weather concerns this
afternoon.

Tonight... Winds breifly settle this evening from
afternoon low level mixing coming to a halt, but the previously
mentioned jet maxima shifting eastward will keep low level winds
strong during the overnight hours across the northwoods. Strongest
winds and wind gusts will remain west of I-75 in the 20-25kt range.
The warm air mass will keep overnight temperatures well above normal
ahead of the frontal passage. Lows are expected to remain in the low
60s which ironically is the climatologically normal values for highs
across the region this time of year.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 336 AM EDT Sun Oct 5 2025

Monday and Tuesday...Midlevel troughing currently over the Northwest
Territories will progress to Hudson Bay this Monday while developing
surface low pressure. An attached cold front spanned southward will
track across the Great Lakes region delivering some beneficial
rainfall to the CWA. Guidance continues to hint at relatively low
amounts of QPF. Blended probabilities still depict highest
probabilities (40-60%) of a quarter inch or less, but localized
afternoon convection could boost rainfall totals up to 0.50". The
majority of showers will begin early Monday morning and taper off
overnight Monday. Subsidence aloft begins to dry conditions during
the day Tuesday as a cool Canadian air mass builds from the north,
returning daytime highs back to near climatological normals for
October.

Wednesday and Thursday... Upstream midlevel shortwave ridging
progresses eastward midweek this week. Subsidence support surface
high pressure to return cool and quiet weather to the region.
Northerly air mass will keep daytime highs around 60 degrees. Some
concerns for late season frost development remains possible as clear
skies and radiational cooling process drop overnight lows into the
30s. Interior northern lower will see the coldest temperatures as
guidance depicts high probabilities (70-80%) of lows dropping to or
below 32 degrees.

Friday and Saturday...Long range guidance depicts split midlevel
flow to develop across the central CONUS. Low probs of precip remain
in the extended forecast as an embedded height disturbance tracks
across the midwest. Too early to advertise timing or impacts, but
some light showers embedded within overall quiet weather remains
possible at the end of the week.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 633 AM EDT Sun Oct 5 2025

VFR conditions continue through the period. Mostly sunny skies
today gives way to slowly increasing clouds tonight. Will even
likely see some light showers begin to impact KCIU later
tonight. Southwest to south winds do become gusty today,
especially closer to Lake Michigan. Strong low level jet
develops this evening, spreading wind shear across most of the
area tonight.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement through this evening for MIZ025-031-
     095.
MARINE...Small Craft Advisory from 2 PM this afternoon to 8 AM EDT
     Monday for LHZ345.
     Small Craft Advisory from 10 AM this morning to 5 PM EDT
     Monday for LMZ323-342-344>346.
     Gale Watch from 6 PM EDT this evening through late tonight for
     LMZ341.

&&

SHORT TERM...SJC
LONG TERM...SJC
AVIATION...MSB
Hazardous weather outlook, Oct 5, 3:16 AM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
316 AM EDT Sun Oct 5 2025

MIZ016>018-020>036-041-042-086>088-095>099-060730-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
316 AM EDT Sun Oct 5 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Above average warmth, breezy southerly winds, and low relative
humidity will lead to elevated fire weather concerns today.

There is a high swim risk on Lake Michigan beaches today due to
high waves and the threat for rip currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for thunderstorms across northeast Lower
Michigan Monday afternoon.

There is a risk for frost development Wednesday and Thursday
mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-060730-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
316 AM EDT Sun Oct 5 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Gale force winds are likely on portion of Lake Michigan this
afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

Nearby

Gale Warnings in Michigan, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.